|Expiratioin of Dapsone
Apr 4, 2010
Greetings again doc. Thanks for all your help in the past questions I've had. Ok, so I had to go off of my HAART, Truvada and Lexiva because of stomach issues, but that has been resolved thankfully. CD4's are in the 100's and VL of 30,000. Question is, I have dapsone which I reluctantly have not taken, which I know I should have. But I'm very concerned now about getting an OI. I've heard and read all about allergies to Bactrim but recently got an RX for that which I have not filled yet. This is a two part question. If I decide to take Dapsone being expired after 8 months, is there any toxicity related to it being expired, and would it be safe to take the Dapsone after the expiration date? I haven't got the Bactrim RX filled yet b/c of the allergies, which I do not know I have or not but still concerned about an allergy. The other question is, since I was taking Lexiva, and knowing that it has some Sulfa components to it and tolerated it very well, would that presumably mean that the Bactrim would not cause any allerigies?
I will definitely be going on a preventative PCP and back on HAART medication and just need some feedback as to allergies and expiration of Dapsone. Saw my Dr. yesterday and he wants bloodwork done to see my kidney function before he puts me back on HAART, and suggested I take the Bactrim three times a week. I realize the risk of not taking anything for PCP, but have come to my senses and rather at this point take the med, than get sick. Knock wood I've had no OI's since being diagnosed with AIDS 4 years ago and not taking Bactrim or Dapsone.
Thanks for taking the time to address this =)
| Response from Dr. Frascino
1. I would advise not taking expired medications.
2. As you have no history of allergy to Bactrim, I would advise you fill the prescription and take it as directed. The overall risk of drug allergy to Bactrim remains small.
3. I agree you need to get back on HAART and PCP prophylaxis ASAP!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.